Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 146, NWS Atlanta, GA

May 19, 2013Dade County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at May 19, 2013, 5:40 PM EDT for Dade County, Georgia; Hamilton County, Tennessee. It took effect at May 19, 2013, 6:38 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 19, 2013, 5:40 PM EDT (21:40 UTC)
In effect from
May 19, 2013, 6:38 PM EDT
Expired
May 20, 2013, 7:04 AM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 16.62 ft at May 19, 2013, 8:00 PM EDT.

actionminormoderate5101505/1905/2005/21
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WGUS42 KFFC 192140
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-TNC065-201140-
/O.NEW.KFFC.FL.W.0146.130519T2336Z-130520T1851Z/
/ENGG1.1.ER.130519T2336Z.130520T0600Z.130520T1251Z.UU/
540 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* FROM THIS EVENING UNTIL MONDAY AFTERNOON.
* AT 515 PM SUNDAY THE STAGE WAS 10 FEET...AND RISING RAPIDLY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 13.5 FEET BY MIDNIGHT. THE CREEK WILL FALL BELOW FLOOD 
  STAGE BY MONDAY MORNING.
* AT 13 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

$$
4 follow-up statements
372 
WGUS42 KFFC 192240
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT SUN MAY 19 2013

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-TNC065-201240-
/O.EXT.KFFC.FL.W.0146.130519T2238Z-130521T1004Z/
/ENGG1.2.ER.130519T2135Z.130520T0600Z.130521T0404Z.UU/
640 PM EDT SUN MAY 19 2013

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE 
FLOOD WARNING CONTINUES FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL TUESDAY MORNING.
* AT 630 PM SUNDAY THE STAGE WAS 14.8 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* THE CREEK WILL CONTINUE RISING TO NEAR 17 FEET AFTER MIDNIGHT.
  THE CREEK WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* AT 17 FEET...MODERATE FLOODING BEGINS. SEVERAL SMALL BUILDINGS 
  NEAR THE NEW ENGLAND HANG GLIDING RECREATION PARK BEGIN TO FLOOD. 
  SEVERAL ROADS IN DADE COUNTY WILL BE CLOSED INCLUDING SELLS LANE...
  MASON ROAD...AND CREEK ROAD. THE WATER WILL BE SEVERAL FEET DEEP ON
  PORTIONS OF THESE ROADS. ALSO MODERATE FLOODING WILL BEGIN 
  DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE 
  TIFTONA AREA. SEVERAL ROADS NEAR THE CREEK WILL BE FLOODED AND 
  CLOSED.

$$
022 
WGUS82 KFFC 200300
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 PM EDT SUN MAY 19 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

 
GAC083-TNC065-201230-
/O.EXT.KFFC.FL.W.0146.000000T0000Z-130520T1230Z/
/ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0630Z.UU/
1100 PM EDT SUN MAY 19 2013

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL MONDAY MORNING. 
* AT 1045 PM SUNDAY THE STAGE WAS 15.2 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY
  MORNING.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE 
  IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER 
  WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR 
  FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES 
  THE TENNESSEE BORDER INTO THE TIFTONA AREA.
  

$$
237 
WGUS82 KFFC 200747
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 AM EDT MON MAY 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC083-TNC065-201415-
/O.EXT.KFFC.FL.W.0146.000000T0000Z-130520T1415Z/
/ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0815Z.UU/
347 AM EDT MON MAY 20 2013

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL LATE THIS MORNING. 
* AT 300 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

  

$$

GAC313-202146-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130519T2230Z.130520T0715Z.000000T0000Z.UU/
347 AM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 300 AM MONDAY THE STAGE WAS 17.6 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.
  

$$

GAC057-202146-
/O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.130520T0142Z.130520T0645Z.000000T0000Z.UU/
347 AM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE. 
* AT 200 AM MONDAY THE STAGE WAS 18.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 17.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY 
  EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND 
  PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY 
  BEGINS TO FLOOD.
  

$$

GAC117-121-202146-
/O.CON.KFFC.FL.W.0139.000000T0000Z-130521T1434Z/
/APHG1.1.ER.130519T1141Z.130520T0015Z.130521T0834Z.NO/
347 AM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY MORNING. 
* AT 300 AM MONDAY THE STAGE WAS 10.0 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TUESDAY.
* AT 10.0 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND 
  FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT 
  SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK 
  GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF 
  WATER IN SOME AREAS. 
  

$$

GAC135-201441-
/O.EXT.KFFC.FL.W.0140.000000T0000Z-130520T1441Z/
/SWEG1.2.ER.130519T1114Z.130519T2245Z.130520T0841Z.NO/
347 AM EDT MON MAY 20 2013

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* UNTIL THIS MORNING. 
* AT 300 AM MONDAY THE STAGE WAS 8.5 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATER THIS 
  MORNING.
* AT 9.0 FEET...MINOR FLOODING EXPANDS ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE AT U S HIGHWAY 23 OR BUFORD HIGHWAY. MOST 
  OF THE SUWANEE CREEK GREENWAY AND TRAILS ARE FLOODED FROM THE 
  SUWANEE CREEK PARK TO GEORGE PIERCE PARK. THE MINOR FLOODING WILL 
  ALSO BEGIN TO AFFECT PORTIONS OF THE PLAYGROUND AREA BEHIND THE 
  SUWANEE ELEMENTARY SCHOOL. 
  

$$
477 
WGUS82 KFFC 201104
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 AM EDT MON MAY 20 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY

 
GAC083-TNC065-201134-
/O.CAN.KFFC.FL.W.0146.000000T0000Z-130520T1415Z/
/ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0951Z.UU/
704 AM EDT MON MAY 20 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* AT 600 AM MONDAY THE STAGE WAS 11.9 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.

  

$$

GAC135-201134-
/O.CAN.KFFC.FL.W.0140.000000T0000Z-130520T1441Z/
/SWEG1.2.ER.130519T1114Z.130519T2245Z.130520T0852Z.NO/
704 AM EDT MON MAY 20 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* AT 600 AM MONDAY THE STAGE WAS 7.6 FEET...AND FALLING.
* FLOOD STAGE IS 8.0 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 19, 3:12 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 19, 3:12 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SUN MAY 19 2013

.SHORT TERM /TONIGHT THROUGH MONDAY/...
A RATHER MESSY UPPER LEVEL SYSTEM CONTINUES TO KEEP THE RISK OF
THUNDERSTORMS WITH HEAVY RAIN OVER MUCH OF THE CWA LATE THIS
AFTERNOON. REDEVELOPMENT OF THUNDERSTORMS ACROSS EASTERN TN/NORTH
GA IS REINFORCING THE FORECAST BY THE HRRR WHICH BRINGS ANOTHER
ROUND OT THUNDERSTORMS DOWN THE WEST SIDE OF GA THROUGH 00Z. THIS
WILL ALSO KEEP THE RISK OF FLASH FLOODING OVER THE WATCH AREA
THROUGH 00Z. THE PRECIP WILL SLOWLY EXIT FROM THE WEST TONIGHT
ALTHOUGH SOUTHEAST/EAST GA WILL STILL SEE SCATTERED
SHOWERS/TSTORMS INTO MONDAY. BY MONDAY AFTERNOON HIGH PRESSURE
WILL BE BUILDING OVER AL/GA WHICH SHOULD ALSO STABILIZE THE
ATMOSPHERE ENDING THE PRECIP BY MONDAY NIGHT/TUESDAY. MAV/MET
TEMPS LOOKING ALRIGHT...PERHAPS ON THE COOL SIDE TONIGHT AND HAVE
RAISE THEM A DEGREE OR TWO. WITH MORE SUNSHINE MONDAY
AFTERNOON...EXPECT TEMPS TO RISE WELL INTO THE 80S MOST AREAS.

17

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
VERY FEW CHANGES TO THE EXTENDED. MADE SOME ADJUSTMENTS TO TEMPS
ON SATURDAY TO ACCOUNT FOR DRY CAD PROGGED TO DEVELOP. 12Z RUNS OF
GFS AND ECMWF STILL SIMILAR FOR THE SYSTEM AT THE END OF THE WEEK WITH
VERY LITTLE PRECIP EXPECTED AND THE FRONT MOVING THROUGH SOMETIME
EARLY FRIDAY. ALSO INCREASED CLOUD COVER A LITTLE FOR THE
WEDNESDAY SYSTEM AND ADJUSTED TEMPS ACCORDINGLY THERE AS
WELL...OTHERWISE NO SIGNIFICANT CHANGES.

TDP

PREV DISCUSSION... /ISSUED 357 AM EDT SUN MAY 19 2013/
PRECIP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE
TROUGH SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS
DURING THIS PERIOD.

FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS
ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL
CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST
ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY.

FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE
INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS
FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE
BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE
CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY
SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE
FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE.

HIGH PRESSURE RETURNS FOR NEXT WEEKEND.

MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST
FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...
REDEVELOPMENT OF CONVECTION OVER NORTHEAST AND EAST CENTRAL ALABAMA
WILL KEEP THE RISK OF THUNDER THROUGH THE AFTERNOON. CONVECTION WILL
DIMINISH THIS EVENING WITH STRATUS/STRATO CU FORMING LATE TONIGHT
WITH CIGS DROPPING TO MVFR/IFR. ALL AREAS SHOULD RISE TO VFR BY 18Z
MONDAY. WINDS WILL BE SOUTH SOUTHWEST LESS THAN 10 KTS...THEN LIGHT
AND VARIABLE TONIGHT...THEN SOUTH SOUTHWEST MONDAY.

//ATL CONFIDENCE...12Z UPDATE...
LOW CONFIDENCE ON CIGS AND TIMING OF SHRA/TSRA.
MEDIUM CONFIDENCE REMAINDER OF ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  86  65  86 /  50  20  10  30
ATLANTA         66  86  67  85 /  40  10  10  30
BLAIRSVILLE     60  83  60  82 /  40  10  10  40
CARTERSVILLE    63  87  65  87 /  30  10  10  20
COLUMBUS        66  89  67  89 /  60  10  10  10
GAINESVILLE     63  83  65  83 /  40  10  10  40
MACON           66  87  65  88 /  70  20  20  20
ROME            63  88  64  87 /  30  10  10  20
PEACHTREE CITY  64  86  65  86 /  50  10  10  20
VIDALIA         68  88  67  87 /  70  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...HARRIS...HOUSTON...JOHNSON...LAURENS...
MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...
SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON.

&&

SHORT TERM...17
LONG TERM....TDP
AVIATION...17
Hazardous weather outlook, May 19, 5:24 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT SUN MAY 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-202130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
524 PM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE ACROSS SOUTHERN CENTRAL GEORGIA
THIS EVENING...

...FLASH FLOODING WILL CONTINUE ACROSS NORTH GEORGIA THROUGH
TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS
NORTH AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE SOUTHEAST STATES. ISOLATED SEVERE STORMS ARE POSSIBLE
ACROSS THE SOUTHERN PORTION OF CENTRAL GEORGIA THROUGH THIS
EVENING...GENERALLY SOUTH OF A LINE FROM COLUMBUS TO DUBLIN TO
SWAINSBORO. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS. LARGE HAIL IS NOT EXPECTED...BUT
PEA TO NICKEL SIZED HAIL IS POSSIBLE. FREQUENT LIGHTNING STRIKES
WILL BE LIKELY.

A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA
THROUGH THIS EVENING. WITH HIGH RAINFALL RATES...STORMS ACROSS
NORTH GEORGIA HAVE ALREADY PRODUCED FLASH FLOODING AND ADDITIONAL
FLASH FLOODING AND FLOODING IS EXPECTED ACROSS NORTH AND PORTIONS
OF CENTRAL GEORGIA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING AND SEVERE WEATHER THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 19, 4:09 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SUN MAY 19 2013

GAZ001-002-192100-
409 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WALKER AND DADE COUNTIES UNTIL 500 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STEPHENSVILLE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALKER AND DADE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COLE CITY...STEPHENSVILLE...MORGANVILLE...
NEW ENGLAND...TRENTON...RISING FAWN...CLOUDLAND CANYON STATE PARK...
COOPER HEIGHTS...CEDAR GROVE...ROCK SPRING AND NOBLE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS WILL PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND...AND MAY EVEN BLOW DOWN WEAK OR
DEAD TREES.

&&

LAT...LON 3482 8520 3462 8538 3476 8557 3498 8561
      3499 8560 3499 8554
TIME...MOT...LOC 2009Z 307DEG 15KT 3490 8559
Local storm report, May 19, 4:25 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FLASH FLOOD      MORGANVILLE             34.94N 85.45W
05/19/2013                   DADE               GA   911 CALL CENTER

            SEVERAL ROADS FLOODED THROUGHOUT NORTHERN DADE COUNTY

&&

04
Special weather statement, May 19, 4:51 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SUN MAY 19 2013

GAZ019-192145-
451 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FLOYD COUNTY UNTIL
545 PM EDT...

AT 450 PM EDT...METEOROLOGISTS WERE TRACKING AREAS OF HEAVY RAIN
DEVELOPING OVER FLOYD COUNTY. THESE AREAS WERE SLOWLY MOVING EAST AT
10 MPH AND WILL BE CAPABLE OF A QUICK INCH OR MORE OF RAIN THROUGH
545 PM EDT.

ADDITIONALLY...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS TO THE
NORTH IS SLOWLY SHIFTING SOUTH. THIS LINE OF STORMS WILL LIKELY
SPREAD INTO FLOYD COUNTY AFTER 600 PM EDT AND IF THEY DONT WEAKEN...
THEY COULD PRODUCE ENOUGH ADDITIONAL RAIN TO CAUSE NEW FLASH
FLOODING. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND BE PREPARED TO
TAKE ACTION IF A WARNING IS ISSUED.

THROUGH 545 PM EDT...RUNOFF FROM THESE HEAVY RAIN COULD CAUSE
TEMPORARY STREET FLOODING OR MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES ACROSS
FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...LINDALE...
ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.

&&

LAT...LON 3429 8546 3428 8539 3438 8533 3446 8511
      3443 8509 3442 8511 3440 8509 3439 8501
      3422 8503 3421 8505 3410 8505 3408 8512
      3408 8516 3410 8516 3409 8543
TIME...MOT...LOC 2045Z 280DEG 10KT 3426 8515
Local storm report, May 19, 5:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     1 ESE HIRAM             33.87N 84.75W
05/19/2013                   PAULDING           GA   PUBLIC

            AT LEAST 15 LARGE TREES UPROOTED AND SNAPPED ALONG QUAIL
            RIDGE ROAD.

&&

04
Local storm report, May 19, 5:06 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     TSTM WND DMG     4 SSE DOUGLASVILLE      33.70N 84.71W
05/19/2013                   DOUGLAS            GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND SOME ON HOMES IN DOUGLAS COUNTY.
            PILGRIMS DR...WINDMARK PLACE...DAVID DR...GREENBROOK
            DR...MCKOWN RD...HIDDEN BRANCH RD...BOMAR RD...S BURNT
            HICKORY RD.

&&

04
Special weather statement, May 19, 5:07 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SUN MAY 19 2013

GAZ030>032-041-192200-
507 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...PAULDING...
COBB AND HARALSON COUNTIES UNTIL 600 PM EDT...

AT 505 PM EDT...METEOROLOGISTS WERE TRACKING SCATTERED AREAS OF
HEAVY RAIN DEVELOPING OVER FLOYD AND POLK COUNTIES. THESE AREAS WERE
SLOWLY MOVING EAST-SOUTHEAST AT 10 MPH AND WILL BE CAPABLE OF A
QUICK INCH OR MORE OF RAIN THROUGH 600 PM EDT.

ADDITIONALLY...MORE HEAVY SHOWERS AND A FEW THUNDERSTORMS TO THE
NORTH OVER NORTHWEST GEORGIA IS SLOWLY SHIFTING SOUTH. THIS ACTIVITY
WILL LIKELY SPREAD INTO POLK...PAULDING...COBB AND HARALSON COUNTIES
AFTER 600 PM EDT AND IF THEY DONT WEAKEN...THEY COULD PRODUCE
ANOTHER ROUND OF FLASH FLOODING. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

THROUGH 600 PM EDT...RUNOFF FROM THESE HEAVY SHOWERS COULD CAUSE
TEMPORARY STREET FLOODING OR RISES TO NEAR BANKFULL OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES
ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...
LINDALE... ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.

&&

LAT...LON 3408 8447 3407 8442 3398 8437 3391 8445
      3383 8445 3375 8457 3380 8463 3378 8483
      3381 8493 3381 8503 3379 8536 3408 8541
TIME...MOT...LOC 2103Z 296DEG 23KT 3400 8486

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 10:15 PM EDTSpecial Weather StatementFFCGordon45 min
May 18, 11:43 PM EDTSpecial Weather StatementFFCGordon47 min
May 19, 1:26 AM EDTSpecial Weather StatementFFCDawson49 min
May 19, 2:10 AM EDTSpecial Weather StatementFFCForsyth, Gwinnett35 min
May 19, 2:27 AM EDTSpecial Weather StatementFFCDawson33 min
May 19, 2:43 AM EDTSpecial Weather StatementFFCHall47 min
May 19, 2:46 AM EDTFlash Flood WarningFFCDawson6 hr
May 19, 3:29 AM EDTSpecial Weather StatementFFCGwinnett31 min
May 19, 3:58 AM EDTFlash Flood WarningFFCForsyth, Hall6 hr
May 19, 4:22 AM EDTSpecial Weather StatementFFCForsyth38 min
May 19, 4:27 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson48 min
May 19, 4:41 AM EDTFlash Flood WarningFFCBarrow, Forsyth, Gwinnett, Jackson6 hr
May 19, 4:50 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Fulton, Gwinnett, Jackson40 min
May 19, 5:28 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Fulton, Gwinnett, Walton47 min
May 19, 6:06 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Newton, Oconee, Rockdale and 1 more54 min
May 19, 6:31 AM EDTSpecial Weather StatementFFCForsyth89 min
May 19, 6:46 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
May 19, 6:55 AM EDTSpecial Weather StatementFFCMorgan50 min
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth4 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett4 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCDawson, Forsyth18 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth19 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCForsyth, Fulton46 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett24 hr
May 19, 7:32 AM EDTRiver Flood WarningFFCGwinnett4 hr
May 19, 7:38 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 62 more12 hr
May 19, 8:01 AM EDTRiver Flood WarningFFCGwinnett13 hr
May 19, 8:31 AM EDTSpecial Weather StatementFFCMeriwether29 min
May 19, 8:36 AM EDTAreal Flood WarningFFCDawson6 hr
May 19, 8:40 AM EDTFlash Flood WarningFFCChattooga, Floyd, Gordon, Walker6 hr
May 19, 8:52 AM EDTSpecial Weather StatementFFCMorgan, Putnam23 min
May 19, 8:55 AM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren35 min
May 19, 8:57 AM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield48 min
May 19, 9:04 AM EDTSpecial Weather StatementFFCBartow26 min
May 19, 9:16 AM EDTSpecial Weather StatementFFCPutnam29 min
May 19, 9:21 AM EDTFlash Flood WarningFFCCatoosa, Dade, Walker6 hr
May 19, 9:30 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Gordon30 min
May 19, 9:32 AM EDTFlash Flood WarningFFCBartow, Cherokee6 hr
May 19, 9:51 AM EDTSpecial Weather StatementFFCBaldwin, Putnam24 min
May 19, 10:18 AM EDTSpecial Weather StatementFFCBartow, Chattooga, Cobb, Floyd, Gordon42 min
May 19, 10:21 AM EDTSpecial Weather StatementFFCBaldwin, Hancock, Washington24 min
May 19, 10:44 AM EDTFlash Flood WarningFFCFloyd6 hr
May 19, 10:57 AM EDTFlash Flood WarningFFCCobb, Haralson, Paulding, Polk6 hr
May 19, 11:09 AM EDTSpecial Weather StatementFFCCobb, Paulding36 min
May 19, 11:25 AM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Paulding50 min
May 19, 11:32 AM EDTRiver Flood WarningFFCFulton, Gwinnett5 hr
May 19, 11:32 AM EDTRiver Flood WarningFFCGwinnett, Walton5 hr
May 19, 11:40 AM EDTSevere Thunderstorm WarningFFCFulton65 min
May 19, 11:45 AM EDTFlash Flood WarningFFCCarroll, Douglas, Fulton, Haralson6 hr
May 19, 12:03 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton42 min
May 19, 12:08 PM EDTSpecial Weather StatementFFCChattooga37 min
May 19, 12:15 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Heard30 min
May 19, 12:36 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton, Heard, Henry and 4 more39 min
May 19, 1:06 PM EDTSpecial Weather StatementFFCMurray, Whitfield24 min
May 19, 1:11 PM EDTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Talbot, Upson49 min
May 19, 1:18 PM EDTSpecial Weather StatementFFCTroup27 min
May 19, 1:35 PM EDTFlash Flood WarningFFCMurray, Whitfield6 hr
May 19, 1:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Talbot, Taylor, Upson37 min
May 19, 1:54 PM EDTRiver Flood WarningFFCFulton7 hr
May 19, 1:56 PM EDTSpecial Weather StatementFFCDade49 min
May 19, 2:29 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Macon, Marion, Peach and 3 more46 min
May 19, 2:35 PM EDTAreal Flood WarningFFCChattooga, Floyd, Gordon, Walker9 hr
May 19, 3:17 PM EDTFlash Flood WarningFFCCatoosa, Dade, Walker, Whitfield6 hr
May 19, 3:18 PM EDTSpecial Weather StatementFFCDooly, Houston, Macon, Peach42 min
May 19, 3:27 PM EDTSpecial Weather StatementFFCDade48 min
May 19, 3:33 PM EDTFlash Flood WarningFFCBartow, Cherokee6 hr
May 19, 3:45 PM EDTSpecial Weather StatementFFCCrisp, Pulaski, Wilcox45 min
May 19, 4:09 PM EDTSpecial Weather StatementFFCDade, Walker51 min
May 19, 4:51 PM EDTSpecial Weather StatementFFCFloyd54 min
May 19, 5:07 PM EDTSpecial Weather StatementFFCCobb, Paulding, Polk53 min
May 19, 6:51 PM EDTRiver Flood WarningFFCWhitfield6 days
May 19, 6:51 PM EDTRiver Flood WarningFFCChattooga21 hr

Nearby

River Flood Warnings in Georgia, 2013River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.